|ALERT -VACIINE COVID19
|Page 1 of 1|
|Author:||gmohan [ 12 Dec 2020 02:01 ]|
|Post subject:||ALERT -VACIINE COVID19|
Allergic reactions following COVID-19 vaccination with the Pfizer/BioNTech vaccine
Published 9 December 2020
UK drug regulator
“We have this evening (Wednesday 9 December 2020) issued updated guidance to COVID-19 vaccination centres about the management of anaphylaxis, following two reports of anaphylaxis and one report of a possible allergic reaction following immunisation
“Any person with a history of anaphylaxis to a vaccine, medicine or food should not receive the Pfizer/BioNTech vaccine. A second dose should not be given to anyone who has experienced anaphylaxis following administration of the first dose of this vaccine.
“Anaphylaxis is a known, although very rare, side effect with any vaccine. Most people will not get anaphylaxis and the benefits in protecting people against COVID-19 outweigh the risks.
“Anyone due to receive their vaccine should continue with their appointment and discuss any questions or medical history of serious allergies with the healthcare professional prior to getting the jab.
The MHRA’s updated advice is:
Any person with a history of immediate-onset anaphylaxis to a vaccine, medicine or food should not receive the Pfizer/BioNTech vaccine. A second dose of the Pfizer/BioNTech vaccine should not be given to those who have experienced anaphylaxis to the first dose of Pfizer/BioNTech vaccination.
Vaccine recipients should be monitored for 15 minutes after vaccination, with a longer observation period when indicated after clinical assessment.
A protocol for the management of anaphylaxis and an anaphylaxis pack must always be available whenever the Pfizer/BioNTech vaccine is given. Immediate treatment should include early treatment with 0.5mg intramuscular adrenaline (0.5ml of 1:1000 or 1mg/ml adrenaline), with an early call for help and further IM adrenaline every 5 minutes. The health professionals overseeing the immunisation service must be trained to recognise an anaphylactic reaction and be familiar with techniques for resuscitation of a patient with anaphylaxis.
The individuals concerned received prompt treatment and are recovering well.
Like all medicines and vaccines, this vaccine can cause side effects. Most of these are mild and short-term, and not everyone gets them.
|Page 1 of 1||All times are UTC + 5:30 hours [ DST ]|
|Powered by phpBB® Forum Software © phpBB Group